Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 17, 2013, 2:13 PM EDT for Emanuel County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 17, 2013, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
063
WWUS82 KFFC 171813
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUN 17 2013
GAZ086-171845-
213 PM EDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 245 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEXSY...MOVING NORTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
LEXSY...OAK PARK...NUNEZ...STILLMORE...GEORGE L SMITH STATE PARK...
TWIN CITY AND GARFIELD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3254 8203 3255 8208 3251 8215 3248 8217
3243 8218 3239 8221 3235 8233 3251 8243
3269 8209 3266 8208 3261 8200
TIME...MOT...LOC 1814Z 243DEG 15KT 3248 8228
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:29 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 17, 1:29 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 129 PM EDT MON JUN 17 2013 .SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED AT 513 AM EDT MON JUN 17 2013/ CLUSTER OF SHOWERS/THUNDERSTORMS PERSISTING OVER NORTH GA THIS MORNING...ASSOCIATED WITH A SHORT WAVE PUSHING SOUTHEAST. INTENSITY OF THE CONVECTION HAS DIMINISHED FROM A FEW HOURS AGO. OTHERWISE A MAINLY ZONAL FLOW CONTINUES THROUGH THE SHORT TERM WITH SEVERAL MORE SHORT WAVES TRACKING INTO THE TN VALLEY AREA AND PORTIONS OF GA. AXIS OF DEEPEST MOISTURE REMAINS CONCENTRATED ACROSS MAINLY NORTH GA. WILL CONTINUE THE TREND OF KEEPING LIKELY POPS OVER NORTH TODAY AND TONIGHT WITH CHANCE POPS ELSEWHERE. LIKELY OVER MUCH OF THE CWA ON TUESDAY AS THE SURFACE BOUNDARY GETS PUSHED INTO THE STATE. EXPECT THERE WILL BE BREAKS IN THE SHOWERS AND THUNDERSTORMS...BUT THESE ARE HARD TO TIME AND POPS WILL HAVE TO BE ADJUSTED ACROSS THE CWA AS CONVECTION DEVELOPS. HAVE LOWERED MAX TEMPERATURES A FEW DEGREES TODAY AND TUESDAY AS A RESULT OF EXPECTED CLOUDS AND RAIN. 41 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 513 AM EDT MON JUN 17 2013/ GFS SOLUTION STARTING TO COME INTO BETTER AGREEMENT WITH ECMWF WITH EXTENT OF ENHANCED MOISTURE FIELD AND MAIN INFLUENCING UPPER LEVEL FEATURES. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE WITH AN UPPER SHORTWAVE AND WEAK BOUNDARY PUSHING THROUGH THE AREA AT THE START OF THE LONG TERM. AS FRONT SLOWLY SAGS SOUTHWARD...IT WILL FOCUS THE GREATER CHANCE POPS FOR DEVELOPMENT ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH MIDWEEK. BY THURSDAY INTO THE WEEKEND...A PARENT 1020-1024 MB SFC HIGH SLIDING EAST OF THE MID-ATLANTIC LOOKS TO RESULT IN HYBRID CAD FOR THE FORECAST AREA. THIS SHOULD SERVE TO LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT NEAR THE PERIPHERY. GUIDANCE HAS DISCREPANCIES ON THE AMOUNT OF OVERRUNNING MOISTURE AND THERE DOES NOT APPEAR TO BE MUCH ISENTROPIC LIFT FORECAST AT THE MOMENT. THERE IS STILL DECENT UNCERTAINTY WITH THE AMOUNT OF PRECIP COVERAGE DUE TO THE PRESENCE OF THE WEDGE SO FUTURE RUNS WILL NEED TO BE MONITORED FOR ANY INCREASED SIGNALS. ALL CONSIDERED...HAVE SLIGHT TO LOW END CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD AND TEMPS LOOK TO BE NEAR TO SLIGHTLY ABOVE NORMAL. BAKER && AVIATION... 18Z UPDATE... WIDESPREAD CONVECTION WILL CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS...THEN THERE SHOULD BE A LULL. THE NEXT SHORT WAVE AND ASSOCIATED SURFACE TROUGH WILL APPROACH GA FROM THE WEST LATE TONIGHT AND TUESDAY INCREASING THE CONVECTION AGAIN. WINDS WILL REMAIN SOUTHWEST THROUGH THE FORECAST. VFR CIGS TODAY...EXCEPT POSSIBLY DROPPING TO MVFR IN TSRA. CIGS WILL DROP TO MVFR OVER MOST OF THE AREA AFTER 06Z...THEN LIFT TO VFR TOWARD 18Z TUE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 69 86 70 / 60 60 60 50 ATLANTA 86 70 84 70 / 60 60 60 50 BLAIRSVILLE 80 63 80 65 / 60 70 60 50 CARTERSVILLE 86 69 85 69 / 60 60 60 50 COLUMBUS 89 72 88 73 / 40 40 60 50 GAINESVILLE 85 68 85 68 / 60 60 60 50 MACON 89 71 88 72 / 40 40 60 50 ROME 86 69 86 69 / 60 70 60 40 PEACHTREE CITY 86 68 85 70 / 50 50 60 50 VIDALIA 88 72 90 74 / 40 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BAKER AVIATION...41
Hazardous weather outlook, Jun 17, 6:02 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EDT MON JUN 17 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWER AND THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT WITH THE GREATEST CHANCE ACROSS NORTH GEORGIA. SOME AREAS HAVE EXPERIENCED HEAVY RAINFALL OF SEVERAL INCHES FROM PREVIOUS OVERNIGHT AND EARLY MORNING STORMS...THEREFORE ANY CONTINUED DEVELOPMENT AND TRAINING OF STORMS WILL POSE A THREAT FOR FLASH FLOODING OF LOW LYING AND URBAN AREAS. BESIDES HEAVY RAINFALL...OTHER MAIN THREATS WITH ANY STORM DEVELOPMENT WILL INCLUDE FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEK AS UPPER LEVEL DISTURBANCES ENHANCE DEVELOPMENT IN A MOIST AND UNSTABLE ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS NORTH GEORGIA THROUGH TUESDAY. THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. A WEAK SURFACE BOUNDARY LOOKS TO STALL ACROSS PORTIONS OF CENTRAL GEORGIA INTO MIDWEEK...HELPING TO AID THUNDERSTORM DEVELOPMENT. BY THURSDAY INTO NEXT WEEKEND A WEAK HIGH PRESSURE SYSTEM LOOKS TO BUILD INTO THE AREA FROM THE NORTHEAST...WHICH MAY SERVE TO LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND WEST PORTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 17, 1:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT MON JUN 17 2013
GAZ034-045-171830-
155 PM EDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN DEKALB AND
GWINNETT COUNTIES UNTIL 230 PM EDT...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING EAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND GWINNETT COUNTIES...INCLUDING
AREAS AROUND LA VISTA...EAST LAKE...BROOKHAVEN...PINE LAKE...
SCOTTDALE...AVONDALE ESTATES...DECATUR...CLARKSTON...DRUID HILLS...
DORAVILLE...CHAMBLEE...MECHANICSVILLE...TUCKER...STONE MOUNTAIN AND
NORCROSS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3385 8390 3380 8397 3373 8431 3384 8436
3392 8435 3405 8398
TIME...MOT...LOC 1755Z 251DEG 14KT 3385 8424Special weather statement, Jun 17, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUN 17 2013
GAZ086-171845-
213 PM EDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 245 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEXSY...MOVING NORTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
LEXSY...OAK PARK...NUNEZ...STILLMORE...GEORGE L SMITH STATE PARK...
TWIN CITY AND GARFIELD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3254 8203 3255 8208 3251 8215 3248 8217
3243 8218 3239 8221 3235 8233 3251 8243
3269 8209 3266 8208 3261 8200
TIME...MOT...LOC 1814Z 243DEG 15KT 3248 8228The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:18 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 27 min |
| Jun 16, 8:46 PM EDT | Special Weather Statement | FFC | Floyd, Whitfield | 29 min |
| Jun 16, 9:12 PM EDT | Special Weather Statement | FFC | Floyd, Gordon | 48 min |
| Jun 16, 9:33 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 27 min |
| Jun 16, 9:52 PM EDT | Special Weather Statement | FFC | Bartow, Pickens, Polk | 38 min |
| Jun 16, 10:26 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Gilmer, Haralson, Paulding and 2 more | 49 min |
| Jun 16, 11:09 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Jun 16, 11:12 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Forsyth, Fulton | 33 min |
| Jun 16, 11:40 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Douglas, Forsyth, Fulton, Gwinnett | 65 min |
| Jun 17, 1:12 AM EDT | Special Weather Statement | FFC | Carroll, Heard | 33 min |
| Jun 17, 1:45 AM EDT | Special Weather Statement | FFC | Coweta, Heard | 45 min |
| Jun 17, 2:30 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 45 min |
| Jun 17, 3:45 AM EDT | Special Weather Statement | FFC | Carroll | 45 min |
| Jun 17, 4:34 AM EDT | Special Weather Statement | FFC | Carroll | 56 min |
| Jun 17, 1:55 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 35 min |
| Jun 17, 2:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Jun 17, 3:11 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 34 min |
| Jun 17, 3:13 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Jun 17, 3:52 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jun 17, 3:55 PM EDT | Special Weather Statement | FFC | Monroe | 35 min |
| Jun 17, 3:58 PM EDT | Special Weather Statement | FFC | Glascock | 32 min |
| Jun 17, 4:11 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Jun 17, 4:58 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 17, 5:00 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Jun 17, 5:07 PM EDT | Special Weather Statement | FFC | Jefferson | 8 min |
| Jun 17, 5:23 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Jun 17, 5:48 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 27 min |
| Jun 17, 6:00 PM EDT | Special Weather Statement | FFC | Clayton | 30 min |
| Jun 17, 6:10 PM EDT | Flash Flood Warning | FFC | Carroll, Clayton, Coweta, DeKalb, Fayette, Fulton | 6 hr |
| Jun 17, 6:13 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 32 min |
| Jun 17, 6:14 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 31 min |
| Jun 17, 6:22 PM EDT | Flash Flood Warning | FFC | Barrow, Clarke, Oconee, Walton | 6 hr |
| Jun 17, 6:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jun 17, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 44 min |
| Jun 17, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 38 min |
| Jun 17, 7:27 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jun 17, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 50 min |
| Jun 17, 7:47 PM EDT | Special Weather Statement | FFC | Sumter | 28 min |
| Jun 17, 7:49 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 26 min |
| Jun 17, 7:55 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Spalding | 50 min |
| Jun 17, 7:58 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.